Hong Kong Med J 2007;13:471-4 | Number 6, December 2007
Lithium overdose causing non-convulsive status epilepticus--the importance of lithium levels and the electroencephalography in diagnosis
KK Yip, WT Yeung
Department of Medicine, Ruttonjee and Tang Shiu Kin Hospitals, Wanchai, Hong Kong
We report a case of lithium overdose in a patient who presented in non-convulsive status epilepticus. The lithium toxicity was probably due to interaction with Moduretic. The diagnosis was not suspected until electroencephalography was performed. This case underscores the importance of therapeutic drug level monitoring of lithium, especially where toxicity is suspected, and the indispensable role electroencephalography plays by allowing a correct diagnosis to be made promptly.
Key words: Electroencephalography; Lithium/ poisoning; Neuromuscular diseases; Status epilepticus
View this abstract indexed in MEDLINE: